Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What causes cold sores, white vaginal discharge, swollen eyelids and red rashes at same time?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
Hi, Whenever I have cold sores, I will have white discharge from my vagina, swollen eyelids and fixed red rashes on my body (which occur at the same area every outbreak, but more and more) I was told by a doctor that these rashes are due to drug allergy (maybe tetracycline, antibiotics or cold sore medicine). However, after around 10 outbreaks, I find out I have these symptoms* even if I hadn't taken any medicine they suggest to cause allergy. * These four symptoms: cold sores, swollen vagina with white discharge, swollen eyelids, fixed red rashes which always happen at the same time The red rashes leave pigments on my skin as well, so is there anything that I can prevent these symptoms to happen at the same time again?
Posted Fri, 20 Dec 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 40 minutes later
Brief Answer: Fixed drug eruption Detailed Answer: Hi, I understand your concern regarding your skin problem and I hope I am able to help you in the same. Your problem is essentially that of fixed drug eruption. Such eruptions occur secondary to intake of certain drugs. Every time that you take the offending drug, you are prone to develop such drug eruptions. You should try to find the offending drug. It can be any antibiotic drug or painkiller that you take at every episode of cold sores. Now finding the offending agent and its prevention is very important since the number of lesions tend to increase in number at every episode of drug intake. Even cough syrups and antacids contain such offending agents. You may be developing these drug reactions due to multiple drugs. There is no other way to prevent the development of such reactions other than preventing the intake of the drug. Hope it helps. If you have any other query, please let me know. Dr Geetika Paul.
Above answer was peer-reviewed by
Follow-up: What causes cold sores, white vaginal discharge, swollen eyelids and red rashes at same time? 45 hours later
Doctor XXXXXXX XXXXXXX Thanks for your prompt reply. I would like to share the following case with you The last outbreak: I had a course of amoxycillin 500mg for few days, and few days afterwards I felt the cold sores and the swelling of vagina started to appear. I immediately took the famciclovir 500mg tablets and Diflucan tablet. Shortly afterwards the fixed rashes started to appear again. I have took these 3 medicine many times in my life. But most of the time they don't cause rashes. I was just wondering if these medicine the defending agent? Thanks! Moreover, the cold sores and swelling of vagina &eyelids always come simultaneously. Are they related? Thanks!
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Fixed drug eruptions Detailed Answer: Hi again, See I would like to tell you that the fixed drug eruptions that you are developing are most likely caused either by fluconazole or by the antibiotic amoxycillin. I would advise you to try and prevent the intake of there two drugs. Now as far as the development of cold sores is concerned, it is sometimes associated with certain systemic symptoms which in your case can be puffiness of eyes and swelling of vagina. You can continue to take antivirals and apply a topical antibiotic cream but avoid the other two drugs. Also any kind of stress, fever and even things like direct sunlight can precipitate the development of such lesions. So you should try and avoid these factors. If you have any other queries, please ask. Dr Geetika Paul.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor